Return to CAP Home

2012 — January Case of the Month

Posted January 20, 2012

CLINICAL SUMMARY: Liver  

CAP Foundation January Online Case of the Month

View case with:
PC users: ImageScope
First-time use of ImageScope?
* Download (required)

Why use ImageScope?

ImageScope offers many additional features including:

• Ability to view multiple slides
  concurrently; synchronize
  panning/zooming.

• Facility to author annotations.

• Capability to run analysis
  algorithms, and display results.

• Modify image brightness,
  contrast, color balance,
  etc.

• Generally faster and more
  responsive.

MAC/PC Users: WebViewer

An otherwise healthy 70-year-old man presented with abrupt onset of fever and abdominal pain. His medication history included aspirin and acetaminophen. Laboratory studies showed marked elevation of AST and ALT (>1000 U/L) and an abnormal coagulation profile. Serological studies for hepatitis A, B and C as well as autoantibodies were negative. Renal failure and encephalopathy developed, and the patient died. An autopsy showed an enlarged liver with extensive hemorrhagic necrosis.

The master list with the correct answer

  • Acetaminophen toxicity
  • Acute ischemic necrosis
  • Budd-Chiari syndrome
  • Fulminant Wilson disease
  • Herpes simplex virus hepatitis

Access Case Critique to view:

  • Appropriate diagnosis
  • Critique
  • References


Your input is valued - please submit your feedback so that we may continue to optimize this program.